Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Are hallucinations and blurry eyes caused due to low potassium levels?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 2417 Questions
Quite a few months ago, my appetite stopped, energy low,eyes got so blurry I couldn't read an email (and I don't wear glasses), I started to hallucinate and so family took me ER. Their best guess was my potassium had dropped way too low and it seems they were right. I took potassium pills for a while and went in for regular urine tests. After 3 weeks all was good again. But then not long after that all same symptoms come back. I feel like its a roller coaster ..suggestions
Posted Sun, 9 Feb 2014 in Medicines and Side Effects
Answered by Dr. Saumya Mittal 1 hour later
Brief Answer: Probably potassium again Detailed Answer: Hi, welcome to our site. I am Dr Saumya Mittal. Read your query. That is a very significant question and i appreciate your problem. I will try my best to answer your query I think there is a possibility that you have low potassium again. Maybe you should have them checked. Usually the cause of having low potassium is if you are loosing it in urine, or not having enough in your diet, or not absorbing it from the gut. I would like to know what was found in the urine workup at the last episode. However most of your current medicines can cause increased potassium. I think you should check out the potassium levels again. I hope this helps you. Inform the reports mentioned above so i can be of help further. Best of luck. I have given you the answer to the maximum considering the information provided. The results of the tests could further enhance my answer to you. Please do understand that some details could be extracted from a detailed history and examination. Looking forward to your return query with the details asked so that I can help you further. (If the answer has helped you, please indicate this)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor